This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Haloperidol can affect your heart's rhythm. Other drugs can have the same effect.
What might happen:
Taking haloperidol with other agents that can affect your heart rhythm and may increase your risk of an irregular heartbeat, which may be life-threatening.
What you should do about this interaction:
Let your healthcare professionals (e.g doctor or pharmacist) know that you are taking these medications together. Let your doctor know right away if you notice an irregular heartbeat or have any dizziness or fainting episodes. Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Serenace (haloperidol) Australian prescribing information. Sigma Pharmaceuticals Pty Ltd. June 5, 2001.
2.Dozic (haloperidol) UK summary of product characteristics. Rosemont Pharmaceuticals Limited September 10, 2007.
3.Haldol injection (haloperidol) US prescribing information. Janssen Pharmaceuticals, Inc. May, 2016.
4.Woosley RL, Romero KA. www.Crediblemeds.org, QTdrugs List, AZCERT, Inc. 1822 Innovation Park Dr., Oro Valley, AZ 85755. November 17, 2015.
5.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.
6.Phansalkar S, Desai AA, Bell D, Yoshida E, Doole J, Czochanski M, Middleton B, Bates DW. High-priority drug-drug interactions for use in electronic health records. J Am Med Inform Assoc 2012 Sep-Oct; 19(5):735-43.